Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 4, 2006, 7:32 PM MST for Cochise County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 7:32 PM MST (02:32 UTC)
- Expired
- Jul 4, 2006, 8:00 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 72 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 050237 FFWTWC AZC003-050400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 732 PM MST TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF WILLCOX * UNTIL 900 PM MST * AT 725 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAINFALL FROM AN AREA OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR SUNSITES IN CENTRAL COCHISE COUNTY TO NEAR WILLCOX IN NORTHERN COCHISE COUNTY. MOVEMENT WAS TO THE WEST AT 15 TO 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KANSAS SETTLEMENT...WILLCOX...SUNSITES...SUNIZONA...DRAGOON AND AND COCHISE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3180 11010 3178 10951 3240 10960 3243 11015 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 050303 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 756 PM MST TUE JUL 4 2006 AZC003-050400- COCHISE AZ- 756 PM MST TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR CENTRAL COCHISE COUNTY... AT 750 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL. THESE STORMS WERE LOCATED ALONG AN AREA EXTENDING FROM 9 MILES NORTHWEST OF WILLCOX TO 13 MILES SOUTHWEST OF WILLCOX TO 18 MILES EAST OF BENSON...MOVING WEST AT 20 MPH. RADAR RAINFALL ESTIMATES RANGED FROM 1 TO 2 INCHES FOR MANY AREAS...WITH ISOLATED SPOTS IN EXCESS OF 2 INCHES. THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... BENSON BY 845 PM MST EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3180 11032 3178 10951 3240 10960 3243 11037 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 050329 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 826 PM MST TUE JUL 4 2006 AZC003-050400- COCHISE AZ- 826 PM MST TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR CENTRAL AND NORTHWEST COCHISE COUNTY... AT 825 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL IN AREAS ALONG INTERSTATE 10 WEST OF WILLCOX...AS WELL AS BENSON...ST DAVID...AND CASCABEL. RADAR RAINFALL ESTIMATES RANGED FROM 1 TO 2 INCHES FOR MANY AREAS...WITH ISOLATED SPOTS IN EXCESS OF 2 INCHES. MOVEMENT WAS TO THE WEST AT 15 TO 20 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3180 11032 3178 10951 3240 10960 3243 11037 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:10 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 2:10 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE JUL 4 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SE AZ THIS AFTERNOON WITH THE EXCEPTION OF FAR WRN PIMA COUNTY WHERE THIS AREA WAS VOID OF PRECIP ECHOES. MOST ACTIVITY REMAINING OVER AND/OR NEAR MOUNTAINS...WITH CELL MOVEMENT GENERALLY NWWD ONLY AROUND 5 KTS OR LESS. PIMA COUNTY ALERT GAUGE VALID 2110Z INDICATED 1.46 INCHES OF RAIN AT MT. LEMMON...WITH OTHER AMOUNTS RANGING FROM 0.39-0.47 INCH NEARBY. SEVERAL SCENARIOS ABOUND FOR TONIGHT-WED. WITHOUT GOING THROUGH EACH POTENTIAL SCENARIO...WILL SUMMARIZE WITH BELIEF THAT ANOTHER CONVECTIVE COMPLEX WILL DEVELOP OVER NERN SONORA TONIGHT ALONG MOISTURE AXIS DEPICTED VIA WATER VAPOR IMAGERY. ANOTHER COMPLEX OVER FAR SRN SONORA LIKELY TO DEVELOP AS WELL...GIVEN NWWD PROGRESSION OF UPPER LOW. 04/12Z NAM DEPICTED FAIRLY EXTENSIVE AREA OF MEASURABLE PRECIP THIS EVENING OVER SWRN NM/FAR SE AZ AND BELIEVE THIS AREA TO ALSO BE FAVORABLE FOR SHOWERS/THUNDERSTORMS. THE MAIN THREAT THIS EVENING APPEARS TO BE LOCALLY HEAVY RAINS GIVEN THE VERY LIGHT STEERING FLOW AND INCREASED AVAILABLE MOISTURE VERSUS 24 HOURS AGO. DIFFERENCES IN NAM/GFS SOLUTIONS START AS EARLY AS WED. NAM MORE ROBUST WITH MOISTURE/PRECIP FIELDS VERSUS GFS. WILL LEAN TOWARD NAM SOLUTION WHICH IS INLINE WITH INHERITED FORECASTS IN DEPICTING SOME UPSWING IN ACTIVITY MAINLY DURING THE THUR-FRI PERIOD. PER COORD WITH WFO/S PSR/FGZ OPTED TO REFLECT SOME INCREASE IN INHERITED POPS WED-THUR...AND WILL DEPICT SOME LINGERING MAINLY ISOLATED SHOWERS/ TSTMS DURING THE LATE-NIGHT HOURS. ALSO PER COORD WITH WFO/S PSR/FGZ AM STILL NOT YET INCLINED TO BELIEVE THE MORE SIGNIFICANT DRYING LATE THIS WEEKEND/EARLY NEXT WEEK VIA GFS. THUS LOW-GRADE POPS AT LEAST STILL WARRANTED DURING THE LATTER FORECAST PERIODS AND ONLY VERY MINOR MODIFICATIONS MADE TO THE INHERITED GRIDDED DATA FIELDS. DAYTIME MAX TEMPS THRU THE REST OF THE WEEK INTO THE WEEKEND REMAINING CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE THIS FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 4, 9:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 58 min |
| Jul 5, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 5, 4:44 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.